Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 46, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 10, 2002, 10:59 PM CDT for Bailey County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2002, 10:59 PM CDT (03:59 UTC)
- Expired
- May 10, 2002, 11:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Bailey County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:10 PM CDT | Hail 0.75 | Muleshoe, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -459 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 110359 SVRLBB TXC017-110430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1058 PM CDT FRI MAY 10 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST BAILEY COUNTY IN NORTHWEST TEXAS THIS INCLUDES MULESHOE... * UNTIL 1130 PM CDT * AT 1054 PM CDT...WEATHER SPOTTERS REPORTED QUARTER SIZED HAIL WITH A SEVERE THUNDERSTORM 2 MILES WEST OF MULESHOE...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MULESHOE AND PROGRESS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3430 10290 3413 10290 3414 10262 3430 10261
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:00 PM CDT, 9 hours 59 minutes earlier.
Area forecast discussion, May 10, 1:00 PM CDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 100 PM CDT FRI MAY 10 2002 FIRST PERIOD RAIN CHANCE DEPENDS ON LATE AFTERNOON TRENDS. EXPECT ANY STORMS TO DEVELOP INITIALLY WEST OR SOUTHWEST OF OUR AREA, AND MOVE NORTHEAST. SEE SPC DAY1 OUTLOOK FOR SEVERE POTENTIAL. INCREASING CIN TONIGHT SUGGESTS THAT ANY STORMS IN OUR AREA WOULD BE MAINLY THIS EVENING. FOR SATURDAY WILL PROBABLY HAVE DRYLINE IN EASTERN ZONES, BUT CONVERGENCE ALONG IT MAY BE FAIRLY WEAK. ALSO, LATEST ETA HAS 700 MB TEMPERATURES OF 11-12C, AND 1000-500 MB THICKNESS OF 580-582 DECAMETERS, SUGGESTING SUBSTANTIAL INHIBITION. NEXT SHALLOW FRONT PUSHES INTO THE AREA BY LATE SATURDAY NIGHT, HOWEVER, WITH LOSS OF HEATING AND CONTINUED WARM LAYER ALOFT, WOULD NOT EXPECT STORMS WITH THE FRONT. DRY SUNDAY IN POSTFRONTAL AIRMASS. LOOKS CLEAR SUNDAY NIGHT/MONDAY WITH CONFLUENT NORTHWEST FLOW ALOFT DOWNSTREAM OF MID LEVEL RIDGE. PRELIMINARY: FRI 55/86/53/74 300- TIA 56/85/53/71 3--- CDS 62/88/62/75 31-- BNF 58/90/57/78 200- LUB 62/89/57/75 2--- ASP 65/86/64/77 1--- .LUB...NONE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 43 min |
| May 10, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 61 min |
| May 10, 8:59 PM CDT | Tornado Warning | LUB | Floyd | 46 min |
| May 10, 9:34 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 26 min |
| May 10, 9:39 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 51 min |
| May 10, 9:39 PM CDT | Tornado Warning | LUB | Motley | 66 min |
| May 10, 9:44 PM CDT | Tornado Warning | LUB | Floyd | 16 min |
| May 10, 9:56 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 49 min |
| May 10, 10:08 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 52 min |
| May 10, 10:21 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 39 min |
| May 10, 10:32 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 28 min |
| May 10, 10:33 PM CDT | Tornado Warning | LUB | Cottle | 57 min |
| May 10, 10:41 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 34 min |
| May 10, 10:46 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 14 min |
| May 10, 10:50 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 40 min |
| May 10, 11:13 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 32 min |
| May 10, 11:27 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.